JOURNAL BROWSE
Search
Advanced SearchSearch Tips
Confidence Intervals for the Difference of Binomial Proportions in Two Doubly Sampled Data
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
Confidence Intervals for the Difference of Binomial Proportions in Two Doubly Sampled Data
Lee, Seung-Chun;
  PDF(new window)
 Abstract
The construction of asymptotic confidence intervals is considered for the difference of binomial proportions in two doubly sampled data subject to false-positive error. The coverage behaviors of several likelihood based confidence intervals and a Bayesian confidence interval are examined. It is shown that a hierarchical Bayesian approach gives a confidence interval with good frequentist properties. Confidence interval based on the Rao score is also shown to have good performance in terms of coverage probability. However, the Wald confidence interval covers true value less often than nominal level.
 Keywords
Profile likelihood;Rao score;hierarchical Bayesian approach;coverage probability;expected width;double sampling;
 Language
English
 Cited by
1.
Likelihood Based Confidence Intervals for the Difference of Proportions in Two Doubly Sampled Data with a Common False-Positive Error Rate,;

Communications for Statistical Applications and Methods, 2010. vol.17. 5, pp.679-688 crossref(new window)
2.
The Role of Artificial Observations in Testing for the Difference of Proportions in Misclassified Binary Data,;

응용통계연구, 2012. vol.25. 3, pp.513-520 crossref(new window)
1.
The Role of Artificial Observations in Testing for the Difference of Proportions in Misclassified Binary Data, Korean Journal of Applied Statistics, 2012, 25, 3, 513  crossref(new windwow)
 References
1.
Agresti, A. and Caffo, B. (2000). Simple and effective confidence intervals for proportions and differences of proportions result from adding two successes and two failures, The American Statistician, 54, 280-288. crossref(new window)

2.
Agresti, A. and Coull, B. A. (1998). Approximation is better than “exact” for interval estimation of binomial proportions, The American Statistician, 52, 119-126. crossref(new window)

3.
Agresti, A. and Min, Y. (2005). Simple improved confidence intervals for comparing matched proportions, Statistics in Medicine, 24, 729-740. crossref(new window)

4.
Barndorff-Nielsen, O. E. and Cox, D. R. (1994). Inference and asymptotics, Chapman & Hall, London.

5.
Barnett, V., Haworth, J. and Smith, T. M. F. (2001). A two-phase sampling scheme with applications to auditing or sed quis custodiet ipsos custodes? Journal of Royal Statistical Society, Serie A, 164, 407-422. crossref(new window)

6.
Blyth, C. R. and Still, H. A. (1983). Binomial confidence intervals, Journal of the American Statistical Association, 78, 108-116. crossref(new window)

7.
Boese, D. H., Young, D. M. and Stamey, J. D. (2006). Confidence intervals for a binomial parameter based on binary data subject to false-positive misclassification, Computational Statistics and Data Analysis, 50, 3369-3385. crossref(new window)

8.
Brown, L. D., Cai, T. T. and DasGupta, A. (2001). Interval estimation for a binomial proportion, Statistical Science, 16, 101-133.

9.
Efron, B. and Hinkley, D. V. (1978). Assessing the accuracy of the maximum likelihood estimator: Observed versus expected Fisher information, Biometrika, 65, 457-482. crossref(new window)

10.
Geng, Z. and Asano, C. (1989). Bayesian estimation methods for categorical data with misclassifications, Communications in Statistics, Theory and Methods, 18, 2935-2954. crossref(new window)

11.
Hildesheim, A., Mann, V., Brinton, L. A., Szklo, M., Reeves, W. C. and Rawls, W. E. (1991). Herpes simplex virus type 2: A possible interaction with human papillomavirus types 16/18 in the development of invasion cervical cancer, International Journal of Cancer, 49, 335-340. crossref(new window)

12.
Lee, S.-C. (2007). An improved confidence interval for the population proportion in a double sampling scheme subject to false-positive misclassification, Journal of the Korean Statistical Society, 36, 275-284.

13.
Lee, S.-C. and Byun, J.-S. (2008). A Bayesian approach to obtain confidence intervals for binomial proportion in a double sampling scheme subject to false-positive misclassification, Journal of the Korean Statistical Society, 37, 393-403. crossref(new window)

14.
Lie, R. T., Heuch, I. and Irgens, L. M. (1994). Maximum likelihood estimation of proportion of congenital malformations using double registration systems, Biometrics, c, 433-444. crossref(new window)

15.
Moors, J. J. A., van der Genugten, B. B. and Strijbosch, L. W. G. (2000). Repeated audit controls, Statistica Neerlandica, 54, 3-13. crossref(new window)

16.
Price, R. M. and Bonett, D. G. (2004). An improved confidence interval for a linear function of binomial proportions, Computational Statistics and Data Analysis, 45, 449-456. crossref(new window)

17.
Raats, V. M. and Moors, J. J. A. (2003). Double-checking auditors: A Bayesian approach, The Statistician. 52, 351-365.

18.
Tenenbein, A. (1970). A double sampling scheme for estimating from binomial data with misclassifications, Journal of the American Statistical Association, 65, 1350-1361. crossref(new window)

19.
York, J., Madigan, D., Heuch, I. and Lie, R. T. (1995). Birth defects registered by double sampling: A Bayesian approach incorporating covariates and model uncertainty, Applied Statistics, 44, 227-242. crossref(new window)